MAUDE Adverse Event Report: ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG636
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Artegraft, inc.Performed a review of the batch history records; upon release, the batch met all requirements including pressure test results.To date, no additional complaints were reported from the same product batch and no complaints for the same issue of "broken graft during tunneling" were received in the past 2 years.It is unknown if procedural issues contributed to the reported event.Upon completion of evaluation of the returned product, a follow-up report will be submitted.The complaint issue will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.
 
Event or Problem Description
An approved distributor reported on behalf of the vascular surgeon that during the tunneling procedure of graft implantation, the artegraft (collagen vascular graft) "broke".The surgery was able to be completed using a second artegraft device.Details of the procedure were requested by artegraft; however, to date were not provided.
 
Additional Manufacturer Narrative
Evaluation of the returned vascular graft (15d103-017) was performed.The vascular graft was returned to artegraft, inc.Not in its original packaging and without liquid storage solution, which may have affected the consistency of the graft.Possible root causes for the graft being torn may be due to excessive external forces, such as the type of tunneling device, size of needle, and amount of pressure applied.Per the artegraft website faq (http://artegraft.Com/products/faqs), it is not recommended that artegraft be inserted and pulled through the lumen of a tunneling device.Information on type of tunneler, technique, and needle size were requested from the customer but was not provided to artegraft.To date, no additional complaints were reported for this issue of "broken graft during tunneling" and no complaints were reported from the same product batch.

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT, INC.
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key5692931
Report Number2247686-2016-00007
Device Sequence Number13729
Product Code LXA
UDI-Device Identifier00316837000237
UDI-Public(01)00316837000237(17)180531(10)15D103-017
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberAG636
Device Catalogue NumberAG636
Device Lot Number15D103-017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date09/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR